Nebraska, 2006

Hail and Damaging Winds in Nebraska, June 23 to 24, 2006

June 23 to 24, 2006 · NWS LBF · 9 events in 7 counties and zones

6 hail, 3 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
9

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before the first event at Jun 23, 1:56 PM MST, 4 hours 39 minutes earlier.

Area forecast discussion, Jun 23, 1:56 PM MST, 4 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
356 PM CDT FRI JUN 23 2006

.SHORT TERM...
MODELS IN GOOD AGREEMENT IN NEAR TERM. CONVECTION BREAKING OUT IN
EASTERN WYOMING AND ALONG THEATA E RIDGE FROM CENTRAL KS INTO
CENTRAL NEBRASKA AND ALONG FRONTAL BOUNDARY JUST NORTH OF BORDER.
TDS IN LOW TO MID 50S OVER WESTERN PORTIONS OF NEBRASKA. WAVE
SEEN IN IR PUSHING INTO NORTHEAST WY.

WITH FROPA TONIGHT HAVE LOWERED MINS AND MAX TEMPS SEVERAL
DEGREES. UPSLOPE COMPONENT ON SSATURDAY COMBINED WITH NEXT WAVE
OUT OF HUDSON BAY LOW TO PROVIDE ANOTHER ROUND OF CONVECTION
MAINLY SOUTHWEST ZONES WITH MOISTURE BEING LIMITING FACTOR HAVE
EXPANDED PRECIP GRIDS EAST AFTERNOON AND EARLY EVENING.

SUNDAY NIGHT INTO MONDAY BOUNDARY HAS MOVED FURTHER SOUTH INTO KS
AND HAVE LEFT DRY FOR NOW BUT LOWERED TEMPS SEVERAL DEGREES.

.LONG TERM...
GULF BLOCKED THROUGH EXTENDED BACKDOOR FRONT TUESDAY WEDNESDAY NOW
WORKING WITH LIMITED MOISTURE HAVE REMOVED POPS FROM FORECAST
SURFACE BOUNDARY PROGGED TO REMAIN ACROSS CENTRAL NEBRASKA THROUGH
THE END OF THE PERIOD. HAVE INTRODUCED SLIGHT CHANCE ON THURSDAY.
TEMPERATURES IN THE LOWER 80S WITH LOWS IN THE 50S.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
SEVERE THUNDERSTORM WATCH 549 UNTIL 10 PM CDT (9 PM MDT) WESTERN
AND NORTH CENTRAL NEBRASKA.

&&

POWER
Hazardous weather outlook, Jun 23, 1:47 PM MST, 4 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
347 PM CDT FRI JUN 23 2006

NEZ004>010-022>029-035>038-056>059-069>071-094-242100-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
347 PM CDT FRI JUN 23 2006 /247 PM MDT FRI JUN 23 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

THERE IS A GOOD CHANCE OF SEVERE THUNDERSTORMS ACROSS MUCH OF
WESTERN AND NORTH CENTRAL NEBRASKA THIS EVENING AND INTO THE
OVERNIGHT HOURS.

A STRONG UPPER LEVEL LOW PRESSURE SYSTEM WILL MOVE ACROSS THE
STATE TONIGHT. AT THE SURFACE...SEVERAL BOUNDARIES...SEPARATING
DIFFERENT TYPES OF AIR MASSES...WERE LOCATED ACROSS WESTERN AND
NORTH CENTRAL NEBRASKA. IN ADDITION...MODERATE MOISTURE IN THE
ATMOSPHERE WILL BE PRESENT ACROSS THE AREA AS WELL. ALL OF THESE
FACTORS WILL COMBINE TO PRODUCE SCATTERED THUNDERSTORMS ACROSS THE
AREA THROUGH THE NIGHT. THESE STORMS WILL HAVE THE POTENTIAL TO
PRODUCE LARGE HAIL AND DAMAGING WINDS MAINLY NORTH AND WEST OF A
LINE FROM VALENTINE TO NORTH PLATTE TO OGALLALA THROUGH 10 PM
CDT...THEN SOUTHEAST OF A LINE FROM VALENTINE TO OGALLALA THROUGH
THE REMAINDER OF THE NIGHT.

THE STORMS WILL ALSO HAVE THE POTENTIAL TO PRODUCE HEAVY RAIN AT
TIMES ACROSS THE AREA. IN ADDITION...REMEMBER THAT LIGHTNING IS
ASSOCIATED WITH ALL THUNDERSTORMS...AND IS MORE FREQUENT AND
INTENSE WITH SEVERE THUNDERSTORMS. THIS WILL INDEED BE THE CASE
THROUGH TONIGHT ACROSS WESTERN AND NORTH CENTRAL NEBRASKA.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

AN ACTIVE WEATHER PATTERN WILL CONTINUE INTO THE WEEKEND. SEVERAL
UPPER LEVEL LOW PRESSURE SYSTEMS WILL MOVE ACROSS THE AREA THROUGH
SATURDAY NIGHT. THESE WILL COMBINE WITH FRONTAL BOUNDARIES ACROSS
THE AREA TO PRODUCE SCATTERED THUNDERSTORMS. AT THIS TIME...THESE
STORMS ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS ON SATURDAY.

A DRIER WEATHER PATTERN IS EXPECTED TO TAKE SHAPE FOR THE FIRST OF
NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT ACROSS ALL OF WESTERN AND
NORTH CENTRAL NEBRASKA.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)

JWS

The radar

The Rapid City radar (KUDX), 156 km away, was scanning. The volume nearest the first event began at 01:37 UTC.

Open the radar archive at this moment

Event by event

6 hail, 3 thunderstorm wind. Local standard time, as filed.

Hail, Sheridan

When
June 23, 6:35 PM MST
Where
Sheridan County, Gordon
Measured
0.88 in hail
Reported by
LAW ENFORCEMENT
Coordinates
42.800, -102.200

Hail, Garfield

When
June 23, 7:40 PM CST
Where
Garfield County, 14 mi NNE of Burwell
Measured
1.75 in hail
Property damage
$1,000
Reported by
GENERAL PUBLIC
Coordinates
41.967, -99.033

Hail, Garfield

When
June 23, 8:04 PM CST
Where
Garfield County, 10 mi N of Burwell
Measured
1.75 in hail
Property damage
$1,000
Reported by
GENERAL PUBLIC
Coordinates
41.933, -99.133

Hail, Garfield

When
June 23, 8:12 PM CST to 8:15 PM CST
Where
Garfield County, 10 mi NNE of Burwell
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
41.917, -99.067

Thunderstorm Wind, Garden

When
June 23, 8:44 PM MST
Where
Garden County, 2 mi SE of Lewellen
Measured
52 kt (60 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
41.317, -102.117

Thunderstorm Wind, Deuel

When
June 23, 9:13 PM MST
Where
Deuel County, 4 mi W of Big Spgs
Measured
58 kt (67 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
41.067, -102.167

Hail, Cherry

When
June 23, 10:20 PM CST
Where
Cherry County, 7 mi SE of Brownlee
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
42.217, -100.517

Thunderstorm Wind, Lincoln

When
June 23, 10:45 PM CST
Where
Lincoln County, 2 mi E of North Platte
Measured
52 kt (60 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
41.150, -100.750

Hail, Perkins

When
June 24, 2:15 AM MST to 2:25 AM MST
Where
Perkins County, 10 mi W of Grant
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
40.850, -101.900

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2006Every state in 2006This day in weather historyWarnings in Nebraska, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5510826, 5510824, 5510825, 5510827, 5510829, 5510830, 5510828, 5510831, 5510832.